Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 23, NWS Wilmington, NC

May 5, 2017Bladen County, Columbus County, Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 5, 2017, 4:11 AM EDT for Bladen County, Columbus County, Robeson County, North Carolina. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2017, 4:11 AM EDT (08:11 UTC)
Expired
May 5, 2017, 5:15 AM EDT
In force
64 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Bladen County, NC, Columbus County, NC, Robeson County, NC

The radar

The Wilmington radar (KLTX), 82 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 3:09 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 8.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2017-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2017-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

146 
WUUS52 KILM 050811
SVRILM
NCC017-047-155-050915-
/O.NEW.KILM.SV.W.0023.170505T0811Z-170505T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
411 AM EDT FRI MAY 5 2017

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Eastern Robeson County in southeastern North Carolina...
  Bladen County in southeastern North Carolina...
  Western Columbus County in southeastern North Carolina...

* Until 515 AM EDT

* At 411 AM EDT, severe thunderstorms were located along a line
  extending from near Fairmont to 7 miles northeast of Galivants
  Ferry, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage trees and power lines. 

* Locations impacted include...
  Lumberton, Whiteville, Elizabethtown, Fairmont, Tabor City, St.
  Pauls, Chadbourn, Bladenboro, Fair Bluff, Boardman, Bladen
  Community College, Ammon, Butters, Hestertown, Southeastern
  Community College, Robeson Community College, White Oak, Smiths,
  Howellsville and Lisbon.

This includes the following highways...
 Interstate 74 between mile markers 212 and 208, and between mile
markers 209 and 210, and near mile marker 214.
 Interstate 95 IN North Carolina between mile markers 11 and 37.
 US Route 74 between mile markers 365 and 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 900 AM EDT for southeastern
North Carolina...and northeastern South Carolina.

LAT...LON 3484 7890 3486 7850 3465 7832 3413 7887
      3439 7918 3448 7921 3491 7895
TIME...MOT...LOC 0811Z 209DEG 45KT 3448 7916 3410 7912 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

TRA
4 follow-up statements
954 
WWUS52 KILM 050830
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
430 AM EDT FRI MAY 5 2017

NCC017-047-155-050915-
/O.CON.KILM.SV.W.0023.000000T0000Z-170505T0915Z/
Robeson NC-Bladen NC-Columbus NC-
430 AM EDT FRI MAY 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM EDT
FOR EASTERN ROBESON...BLADEN AND NORTHWESTERN COLUMBUS COUNTIES...

At 430 AM EDT, severe thunderstorms were located along a line
extending from Robeson Community College to near Fair Bluff, moving
northeast at 50 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage trees and power lines. 

Locations impacted include...
Lumberton, Whiteville, Elizabethtown, Tabor City, St. Pauls,
Chadbourn, Bladenboro, Fair Bluff, Boardman, Bladen Community 
College, Ammon, Butters, Hestertown, White Oak, Smiths, 
Howellsville, Lisbon and Abbottsburg.

This includes the following highways...
 Interstate 74 mile marker 213 and near mile marker 214.
 Interstate 95 IN North Carolina between mile markers 17 and 37.
 US Route 74 between mile markers 365 and 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 900 AM EDT for southeastern
North Carolina...and northeastern South Carolina.

LAT...LON 3484 7890 3486 7850 3465 7832 3413 7887
      3426 7902 3470 7907 3491 7895
TIME...MOT...LOC 0830Z 209DEG 45KT 3467 7903 3429 7899 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

TRA
468 
WWUS52 KILM 050847
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
447 AM EDT FRI MAY 5 2017

NCC155-050856-
/O.CAN.KILM.SV.W.0023.000000T0000Z-170505T0915Z/
Robeson NC-
447 AM EDT FRI MAY 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROBESON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area and the warning has been cancelled.

A tornado watch remains in effect until 900 AM EDT for southeastern
North Carolina...and northeastern South Carolina.

LAT...LON 3465 7832 3413 7887 3426 7890 3446 7890
      3451 7884 3452 7886 3457 7886 3459 7883
      3469 7881 3474 7886 3484 7890 3485 7868
      3485 7852 3486 7850
TIME...MOT...LOC 0846Z 225DEG 35KT 3476 7880 3432 7886 

$$

NCC017-047-050915-
/O.CON.KILM.SV.W.0023.000000T0000Z-170505T0915Z/
Bladen NC-Columbus NC-
447 AM EDT FRI MAY 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM EDT
FOR BLADEN AND NORTHWESTERN COLUMBUS COUNTIES...

At 446 AM EDT, severe thunderstorms were located along a line
extending from near Duart to near Chadbourn, moving northeast at 40
mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage trees and power lines. 

Locations impacted include...
Whiteville, Elizabethtown, Tabor City, Chadbourn, Bladenboro, Ammon, 
Butters, White Oak, Lisbon, Abbottsburg, Duart, Lagoon, Elkton, 
Emerson, Clarendon, Tobermory, Ruskin and Jerome.

This includes US Route 74 between mile markers 380 and 395.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 900 AM EDT for southeastern
North Carolina...and northeastern South Carolina.

LAT...LON 3465 7832 3413 7887 3426 7890 3446 7890
      3451 7884 3452 7886 3457 7886 3459 7883
      3469 7881 3474 7886 3484 7890 3485 7868
      3485 7852 3486 7850
TIME...MOT...LOC 0846Z 225DEG 35KT 3476 7880 3432 7886 

HAIL...<.75IN
WIND...60MPH
 
$$

TRA
389 
WWUS52 KILM 050903
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
503 AM EDT FRI MAY 5 2017

NCC017-047-050915-
/O.CON.KILM.SV.W.0023.000000T0000Z-170505T0915Z/
Bladen NC-Columbus NC-
503 AM EDT FRI MAY 5 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM EDT
FOR BLADEN AND NORTH CENTRAL COLUMBUS COUNTIES...

At 502 AM EDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Jerome to near Abbottsburg,
moving northeast at 50 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage trees and power lines. 

Locations impacted include...
Whiteville, Elizabethtown, Bladen Community College, Lisbon,
Abbottsburg, Ammon, Lagoon, Elkton, Emerson, Ruskin, White Oak,
Jerome, Brunswick, Clarkton, White Lake, Dublin.

This includes US Route 74 between mile markers 390 and 395.

A tornado warning remains in effect for a portion of the area in a 
severe thunderstorm warning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 900 AM EDT for southeastern
North Carolina.

LAT...LON 3426 7873 3446 7875 3484 7877 3485 7868
      3485 7852 3486 7850 3465 7832
TIME...MOT...LOC 0902Z 209DEG 45KT 3493 7869 3449 7875 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

TRA
095 
WWUS52 KILM 050911
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
511 AM EDT FRI MAY 5 2017

NCC017-047-050921-
/O.EXP.KILM.SV.W.0023.000000T0000Z-170505T0915Z/
Bladen NC-Columbus NC-
511 AM EDT FRI MAY 5 2017

...THE SEVERE THUNDERSTORM WARNING FOR BLADEN AND NORTH CENTRAL
COLUMBUS COUNTIES WILL EXPIRE AT 515 AM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
and heavy rain are still possible with these thunderstorms.

A tornado watch remains in effect until 900 AM EDT for southeastern
North Carolina.

LAT...LON 3426 7873 3446 7875 3484 7877 3485 7868
      3485 7852 3486 7850 3465 7832
TIME...MOT...LOC 0911Z 209DEG 45KT 3498 7866 3454 7872 

$$

TRA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:21 AM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 5, 2:21 AM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
221 AM EDT Fri May 5 2017

.SYNOPSIS...
Showers and thunderstorms will continue to march across the area
this morning associated with a complex storm system moving
across the Tennessee Valley. The rain will end late this morning
leaving a blustery and cooler weekend in its wake. Cool
condtions will persist into early next week with dry conditions.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 230 AM Friday...Three distinct convective bands continue to
rotate across the area from south to north associated with a
strong mid level cyclone moving through the Tennessee Valley.
The one now entering western South Carolina is associated with
the cold front. High resolution guidance as well as the GFS
insists the lines will merge in the next few hours with better
forcing and higher rainfall to the north then finally
concentrating along the coast with good coupled low and mid
level forcing. I have attempted to align pops in this manner
although for at least a couple of hours categorical and likely
values remain. As the band shapes up along the coast, far
western areas should see a more scattered to isolated nature in
the activity. The band tends to linger along the coast through
at least 15 and possibly 18 UTC. The tornado thread has
decreased inland due to the atmosphere turning over. The coastal
areas continue to have temperatures in the lower to middle 70s
with dewpoints just below hence some surface instability
remains. The tornado watch may need to be extended in these
areas. Beyond this a blustery southwest flow will persist with
decreasing clouds.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 230 AM Friday...Deep surface low pressure over New York state
Saturday will move into southern Quebec province by Sunday. The real
action will be upstairs where an unusually strong upper level low
centered over the eastern Great Lakes will move very little through
the weekend. The PSU GFS anomalies webpage shows 500 mb heights near
4 standard deviations below normal tonight across WV/PA.

An impressive shortwave trough will rotate around the south end of
this upper low Saturday night, driving a reinforcing shot of cool,
dry air southward across the Carolinas. 500 mb temperatures diving
down to -20C are among the coldest values observed this late in the
spring according to the SPC sounding climatology website. Enough mid-
level moisture should coexist with these cold temperatures aloft and
with dynamic lift just ahead of the shortwave to sustain a line of
showers Saturday evening. Although this activity will be convective
in nature, it won't be surface-based given the dry and rather cool
airmass in place down low in the atmosphere. The best rainfall
potential (30-40 percent forecast PoPs) exists north of Florence,
Marion, Whiteville, and Wilmington. Everything should sweep offshore
after midnight and dry weather will develop for late Saturday
night into Sunday.

Normal highs for this time of year range from 75 on the beaches to
around 80 inland. We won't be achieving these numbers this weekend
with only low-mid 70s expected both days. With clear skies, light
winds, and very dry air in place Sunday night lows should fall into
the 40s inland from the coast. I checked and this isn't even close
to record lows which are in the 30s (!) in Wilmington, Florence and
Myrtle Beach from a cold wave in 1989.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 3 PM Thursday...Unseasonably cool and dry weather will
mark the late weekend to early next week time period, as air
of Canadian origin is pulled into the Carolinas by a large
upper low lifting northward into the Great Lakes and SE Canada.
Deep and dry W-WNW flow aloft and downslope wind flow in the
low levels will make for a comfortable feel with no trace of
mugginess the first half of the week at least, with daytime
highs in the 70s and lows in the 50s. No mentionable POP values
planned for the extended period although by Thursday we should
begin to see in influx of column moisture into the region on
WSW-NW trajectories with temperatures reaching normal readings
for this time of May.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
As of 06Z...Expect MVFR conditions to persist for a few more
hours at all sites with a couple more convective bands to move
across. High resolution guidance paints the coastal areas with
the most significant rainfall beginning around 9-10 UTC so I did
opt to address these areas with TEMPO IFR conditions. MVFR
conditions later this morning will gradually improve to VFR and
persist through the remainder of the period.

Extended outlook...Mainly VFR thru the weekend and into early
next week. Brief MVFR ceilings possible late Fri night into
Saturday morning.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 230 AM Friday...Winds and seas ramping up as expected with the
convection and stronger low level wind fields. 41013 is now up to
near sustained 25 knots with seas approaching eight feet. A few
gusts over 30 knots have been noted as well. Speeds will likely add
a couple more knots in the next few hours as the strongest of winds
pass by. A range of 25-30 still fits nicely. By later this morning
speeds will begin the drop and end up this afternoon in a 20-25 knot
range where they will remain more or less through early Saturday.
Significant seas appear peak around 12z this morning at 8-11 feet
then begin the slow decent down to 5-7 feet by Saturday morning. The
Gale Warning continues to 6 PM this evening.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 230 AM Friday...Strong low pressure will move from New York
state on Saturday into southern Quebec by Sunday. A disturbance
pinwheeling around this main low will sweep eastward across the
Carolinas Saturday night bringing a period of strong westerly winds
possibly reaching gale force for several hours in the very tight
pressure gradient. Westerly breezes will continue Sunday but at much
weaker speeds as high pressure over the Mississippi Valley begins to
push eastward.

LONG TERM /MONDAY THROUGH TUESDAY/...
As of 3 PM Wednesday...A very manageable marine period as
offshore flow of moderate strength endures mainly 15 KT or less,
as a low pulls well north of the waters and high pressure
builds in from the northwest. As a result, inshore seas will
remain suppressed, but a little higher offshore as fetch length
is increased. The air column will remain dry this period and no
TSTMS or marine rain showers are expected and no marine fog to
contend with. Seas of 3 feet or less expected much of the
extended period but up to 4 feet offshore on Sunday as seas
still recover from a departing storm system.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Gale Warning until 6 PM EDT this evening for AMZ250-252-254-
     256.

&&

SYNOPSIS...SHK
NEAR TERM...SHK
SHORT TERM...TRA
LONG TERM...MJC
AVIATION...SHK
Hazardous weather outlook, May 5, 3:22 AM EDT, 49 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
322 AM EDT Fri May 5 2017

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-060730-
Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Horry-
Inland Georgetown-
322 AM EDT Fri May 5 2017

...TORNADO WATCH 195 IN EFFECT UNTIL 9 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-060730-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
322 AM EDT Fri May 5 2017

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 195 IN EFFECT UNTIL 9 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for The adjacent Coastal Waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Small craft conditions will continue through Saturday night with Gale
conditions possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-SCZ054-060730-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry-
322 AM EDT Fri May 5 2017

...TORNADO WATCH 195 IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ056-060730-
Coastal Georgetown-
322 AM EDT Fri May 5 2017

...TORNADO WATCH 195 IN EFFECT UNTIL 9 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ107-060730-
Inland New Hanover-
322 AM EDT Fri May 5 2017

...TORNADO WATCH 195 IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

15

In the hours before

Local storm report, May 4, 10:32 PM EDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1032 PM EDT THU MAY 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     1 E HARTSVILLE          34.37N  80.07W
05/04/2017                   DARLINGTON         SC   911 CALL CENTER

            REPORTS OF TREES DOWN AND TRAILERS OVERTURNED FROM
            SEVERAL LOCATIONS IN AND NEAR HARTSVILLE.

&&

EVENT NUMBER ILM1700060

RAN
Special weather statement, May 4, 11:09 PM EDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1109 PM EDT THU MAY 4 2017

SCZ053-054-050400-
Inland Horry SC-Coastal Horry SC-
1109 PM EDT THU MAY 4 2017

...SPECIAL WEATHER STATEMENT...

At 1108 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bucksville, or near Red Hill, moving northeast at 50 mph.

Winds in excess of 30 to 40 mph will be possible with this storm.

Locations impacted include...
Conway, Socastee, Red Hill, Loris, Hickory Grove, Homewood, Horry
Georgetown Technical College Conway Campus, Adrian, Bucksville,
Nixonville, Bucksport, Forestbrook, Hammond, Coastal Carolina
University, Goretown, Bayboro, Allsbrook, Green Sea, Loris Community
Hospital and Lighthouse Care Center Of Conway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

A tornado watch remains in effect until 300 AM EDT for southeastern
North Carolina...and northeastern South Carolina.

LAT...LON 3364 7913 3365 7912 3366 7914 3366 7915
      3368 7916 3370 7918 3421 7896 3401 7873
      3360 7900
TIME...MOT...LOC 0308Z 203DEG 41KT 3373 7906

DCH
Special weather statement, May 5, 12:20 AM EDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1220 AM EDT FRI MAY 5 2017

NCZ096-099-050500-
Columbus NC-Bladen NC-
1220 AM EDT FRI MAY 5 2017

...SPECIAL WEATHER STATEMENT...

At 1219 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Abbottsburg to Southeastern Community
College to near Sidney. Movement was north at 20 mph.

Winds in 30 to 40 mph will be possible with these storms.

Locations impacted include...
Whiteville, Chadbourn, Williams, Abbottsburg, Sidney, Southeastern
Community College, Clarendon, Brunswick, Clarkton and Columbus
Regional Healthcare System.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Wilmington.

&&

A tornado watch remains in effect until 300 AM EDT for southeastern
North Carolina.

LAT...LON 3457 7857 3458 7875 3437 7883 3422 7886
      3411 7882 3419 7875 3428 7871 3439 7867
TIME...MOT...LOC 0419Z 193DEG 16KT 3443 7872 3431 7878 3415 7881

DCH
Special weather statement, May 5, 3:27 AM EDT, 44 minutes before
Special Weather Statement
National Weather Service Wilmington NC
327 AM EDT FRI MAY 5 2017

SCZ032-033-039-053-050800-
Inland Horry SC-Marion SC-Williamsburg SC-Florence SC-
327 AM EDT FRI MAY 5 2017

...Strong thunderstorms to affect Johnsonville, Hemingway, Britton
Neck...

At 326 AM EDT, Doppler radar was tracking a strong thunderstorm over
Henry, or 17 miles east of Kingstree, moving northeast at 45 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Johnsonville, Hemingway, Galivants Ferry, Poston, Nesmith, Brittons
Neck, Indiantown, Gresham, Henry, Kingsburg, Outland, Aynor and
Stuckey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 900 AM EDT for northeastern
South Carolina.

LAT...LON 3366 7966 3414 7946 3403 7916 3378 7932
      3377 7934 3374 7936 3369 7941 3367 7942
      3365 7942 3358 7945
TIME...MOT...LOC 0726Z 204DEG 41KT 3370 7953

TRA
Special weather statement, May 5, 4:00 AM EDT, 11 minutes before
Special Weather Statement
National Weather Service Wilmington NC
400 AM EDT FRI MAY 5 2017

NCZ099-SCZ024-033-053-050830-
Columbus NC-Inland Horry SC-Marion SC-Dillon SC-
400 AM EDT FRI MAY 5 2017

...Strong thunderstorms racing across Aynor, Mullins, Nichols,
Fair Bluff early this morning...

At 400 AM EDT, Doppler radar was tracking a strong thunderstorm over
Gapway, or near Mullins, moving northeast at 60 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Mullins, Fair Bluff, Lake View, Boardman, Galivants Ferry, Fork,
Cherry Grove, Gapway, Rains, Smithboro, Kemper, Evergreen, Aynor,
Nichols, Cerro Gordo and Carolinas Hospital System - Marion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 900 AM EDT for southeastern
North Carolina...and northeastern South Carolina.

LAT...LON 3443 7877 3387 7919 3409 7937 3445 7925
      3430 7907 3431 7906 3431 7904 3435 7903
      3436 7900 3438 7901 3440 7897 3443 7897
      3445 7895 3446 7891 3448 7888
TIME...MOT...LOC 0800Z 208DEG 50KT 3412 7923

TRA
Special weather statement, May 5, 4:09 AM EDT, 2 minutes before
Special Weather Statement
National Weather Service Wilmington NC
409 AM EDT FRI MAY 5 2017

NCZ105>110-050915-
Inland New Hanover NC-Inland Brunswick NC-Coastal Pender NC-
Inland Pender NC-Coastal New Hanover NC-Coastal Brunswick NC-
409 AM EDT FRI MAY 5 2017

...SPECIAL WEATHER STATEMENT FOR NEW HANOVER...PENDER AND
NORTHEASTERN BRUNSWICK COUNTIES UNTIL 515 AM EDT...

At 409 AM EDT, Doppler radar was tracking a strong thunderstorm over
Kure Beach, moving north at 50 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Wilmington, Leland, Carolina Beach, Burgaw, Wrightsville Beach, Kure
Beach, Surf City, Snows Cut, South Masonboro Island, Figure Eight
Island, Rich Inlet, North Masonboro Island, Hampstead, Topsail Beach,
Penderlea, Hightsville, Long Creek, Cape Fear Community College North
Campus, Wilmington International Airport and Murrayville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A tornado watch remains in effect until 900 AM EDT for southeastern
North Carolina.

LAT...LON 3432 7769 3424 7777 3415 7784 3395 7793
      3396 7802 3473 7807 3472 7792 3459 7762
      3448 7758 3444 7752
TIME...MOT...LOC 0809Z 191DEG 47KT 3402 7790

SHK

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 9:22 PM EDTSpecial Weather StatementILMBrunswick53 min
May 5, 12:20 AM EDTSpecial Weather StatementILMColumbus40 min
May 5, 3:12 AM EDTCoastal Flood AdvisoryILMNew Hanover4 hr
May 5, 4:09 AM EDTSpecial Weather StatementILMNew Hanover, Pender66 min
May 5, 4:36 AM EDTTornado WarningILMNew Hanover, Pender24 min
May 5, 4:55 AM EDTTornado WarningILMBladen, Columbus20 min
May 5, 5:13 AM EDTTornado WarningILMPender32 min
May 5, 5:25 AM EDTBeach Hazards StatementILMBrunswick, New Hanover, Pender15 hr
May 5, 5:25 AM EDTRip Current StatementILMBrunswick, New Hanover, Pender12 hr
May 5, 5:25 AM EDTSpecial Weather StatementILMPender20 min
May 5, 5:33 AM EDTSpecial Weather StatementILMNew Hanover27 min
May 5, 6:05 AM EDTAreal Flood AdvisoryILMBrunswick, New Hanover, Pender85 min
May 5, 6:37 AM EDTSpecial Weather StatementILMPender23 min
May 5, 5:05 PM EDTCoastal Flood AdvisoryILMNew Hanover4 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.